My wife is a dieabetic, with pills she is under control. Last year she punctured her leg getting out of a wheel chair (a 6in. gash) It healed pretty well. About a year before that she had punctured the other leg - nasty looking but it healed, Part of the reason she punctured these legs ts because she retains a lot of water weight and the slightest bump could cause this. She is taking water pills. I might also mention that she quite a bit over weight 300 lbs=due to all the drugs she has been perscribed, Her problem now is, both legs drain (calf to ankle) enough to SOAK her bandages, socks and shoes. About a glass full each day. She can't lie down because her knee hurts, so she sleeps in a chair. I would appreciate any input her husband
Optional Information: Female , Age: 66Already Tried: DR told us to increas water pills 8/21/06 I'm just a bit skeptable
It sounds to me like she may have an infection in her leg tissues known as cellulitis, and will need a course of antibiotics to clear it up. At the very least it sounds like stasis dermatitis which is another inflammation. This could be with or without an infection.
According to the Mayo Clinic:
Stasis dermatitis -- Stasis dermatitis usually affects the skin of the lower legs. It is associated with conditions (such as varicose veins and congestive heart failure) that cause blood and fluids to pool in the lower legs and prevent proper circulation. Stasis dermatitis may cause the skin around the ankles and over the shins to become discolored (red or brown), thick and itchy. Swelling may also be present. Since stasis dermatitis is caused by blood and fluids pooling in the lower legs, the goal of treatment is to correct the problem causing fluid buildup. Treatment may include elastic support hose (to help improve circulation of blood and other fluids), vein surgery and wet dressings.
Click here to read more.
35 years in Nursing: OB/GYN, Peds, Oncology, hospice, Ortho, Neuro, Addiction, Recovery, Geriatrics,